Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 37, NWS Quad Cities, IA

July 9, 2021Hancock County, Henderson County, McDonough County, Illinois; Lee County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 9, 2021, 7:19 PM CDT for Hancock County, Henderson County, McDonough County, Illinois; Lee County, Iowa. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2021, 7:19 PM CDT (00:19 UTC)
Expired
Jul 9, 2021, 8:00 PM CDT
In force
41 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL

The radar

The Quad Cities radar (KDVN), 125 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 7:25 PM CDTTSTM WND DMG1 Sse Denmark, IADELAYED REPORT SEVERAL LARGE HARDWOOD TREE BRANCHES DOWN. CROPS DAMAGED. PUBLIC REPORT RELAYED THROUGH MEDIA. TIME ESTIMATED FROM REPORT AND RADAR.
Jul 9, 7:34 PM CDTTSTM WND DMGDallas City, ILDOWNED TREE BRANCHES.
Jul 9, 7:35 PM CDTHAIL 13 Se Dallas City, IL
Jul 9, 7:53 PM CDTHAIL 32 N Fountain Green, ILBROADCAST MEDIA RELAYED A REPORT OF 3.0 INCH HAIL 2 MILES NORTH OF FOUNTAIN GREEN. CROPS WERE DESTROYED WITH DAMAGE TO A BUILDING. TIME WAS ESTIMATED USING RADAR.
Jul 9, 8:06 PM CDTHAIL 13 Ssw Blandinsville, ILREPORT FROM MPING: QUARTER (1.00 IN.).
Jul 9, 8:06 PM CDTHAIL 14 E Fountain Green, ILMPING REPORT.
Jul 9, 8:06 PM CDTHAIL 1.253 Ene Bentley, ILLASTED OVER 2 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 7:08 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WUUS53 KDVN 100019
SVRDVN
ILC067-071-109-IAC111-100100-
/O.NEW.KDVN.SV.W.0037.210710T0019Z-210710T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
719 PM CDT Fri Jul 9 2021

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Hancock County in west central Illinois...
  Southwestern Henderson County in west central Illinois...
  West central McDonough County in west central Illinois...
  Northeastern Lee County in southeastern Iowa...

* Until 800 PM CDT.

* At 718 PM CDT, a severe thunderstorm was located near Denmark, or 7
  miles northeast of Fort Madison, moving southeast at 40 mph.

  HAZARD...Tennis ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Dallas City and Niota around 730 PM CDT.
  Colusa around 735 PM CDT.

Other locations in the path of this severe thunderstorm include
Adrian, Ferris, Burnside and Carthage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building,  and stay away from
windows.

&&

LAT...LON 4075 9141 4076 9134 4043 9061 4025 9127
TIME...MOT...LOC 0018Z 334DEG 36KT 4072 9129 

HAIL...2.50IN
WIND...60MPH
 
$$

Ervin
3 follow-up statements
999 
WWUS53 KDVN 100029
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
729 PM CDT Fri Jul 9 2021

ILC067-071-109-IAC111-100100-
/O.CON.KDVN.SV.W.0037.000000T0000Z-210710T0100Z/
Hancock IL-Henderson IL-McDonough IL-Lee IA-
729 PM CDT Fri Jul 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL HANCOCK...SOUTHWESTERN HENDERSON...WEST CENTRAL MCDONOUGH
AND NORTHEASTERN LEE COUNTIES...

At 729 PM CDT, a severe thunderstorm was located over Dallas City, or
10 miles east of Fort Madison, moving southeast at 40 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
  La Harpe, Ferris, Adrian, Burnside, Carthage, Colchester and 
  Tennessee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 4068 9136 4074 9130 4043 9061 4025 9127
TIME...MOT...LOC 0029Z 324DEG 37KT 4064 9116 

HAIL...2.50IN
WIND...60MPH
 
$$

Ervin
110 
WWUS53 KDVN 100041 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
741 PM CDT Fri Jul 9 2021

IAC111-100051-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-210710T0100Z/
Lee IA-
741 PM CDT Fri Jul 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Illinois...and southeastern Iowa.

LAT...LON 4025 9127 4062 9126 4066 9114 4043 9061
TIME...MOT...LOC 0041Z 334DEG 36KT 4053 9109 

$$

ILC067-071-109-100100-
/O.CON.KDVN.SV.W.0037.000000T0000Z-210710T0100Z/
Hancock IL-Henderson IL-McDonough IL-
741 PM CDT Fri Jul 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN HANCOCK...SOUTHWESTERN HENDERSON AND WEST CENTRAL
MCDONOUGH COUNTIES...

At 741 PM CDT, a severe thunderstorm was located over Burnside, or 8
miles north of Carthage, moving southeast at 40 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Macomb, Carthage, Colchester, La Harpe, Dallas City, Ferris,
Tennessee, Colusa, Adrian, Burnside, Fountain Green, Elvaston,
Pontoosuc, Basco, Bentley, Webster, McDonough County 4-H Grounds and
Argyle Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 4025 9127 4062 9126 4066 9114 4043 9061
TIME...MOT...LOC 0041Z 334DEG 36KT 4053 9109 

HAIL...2.50IN
WIND...60MPH
 
$$

Ervin
098 
WWUS53 KDVN 100052
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
752 PM CDT Fri Jul 9 2021

ILC067-071-109-100100-
/O.CON.KDVN.SV.W.0037.000000T0000Z-210710T0100Z/
Hancock IL-Henderson IL-McDonough IL-
752 PM CDT Fri Jul 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN HANCOCK...SOUTHWESTERN HENDERSON AND WEST CENTRAL
MCDONOUGH COUNTIES...

At 751 PM CDT, a severe thunderstorm was located near Carthage, 
moving southeast at 40 mph. This warning has been replaced with a 
new warning, which will continue for Hancock and Mcdonough counties 
until 845 PM. 

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Macomb, Carthage, Colchester, La Harpe, Dallas City, Ferris,
Tennessee, Colusa, Adrian, Burnside, Fountain Green, Elvaston,
Pontoosuc, Basco, Bentley, Webster, McDonough County 4-H Grounds and
Argyle Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4025 9127 4062 9126 4066 9114 4043 9061
TIME...MOT...LOC 0051Z 334DEG 36KT 4044 9103 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

Ervin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:08 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 9, 6:08 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
608 PM CDT Fri Jul 9 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 328 PM CDT Fri Jul 9 2021

18Z surface data has a weak low between KFOD and KSLB. A warm front
ran south southeast from the low into southern Iowa and central
Missouri. Dew points were in the 40s and 50s across the Great Lakes
with 60s and 70s from the Ohio Valley and points west of the
Mississippi.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 328 PM CDT Fri Jul 9 2021

The current areal coverage of the flash flood watch will remain
unchanged.

The confidence of heavy rainfall over the next 36 hours is medium to
high. Confidence is low regarding the placement of the heaviest
amounts.

The effective warm front remains well to the west and south of the
area. Elevated convection continues to develop north and east of the
warm front and is expected to continue through late afternoon and
early evening.

Based on trends in observations and the very short range models,
convection looks to remain isolated to scattered through sunset.

The overall severe risk is conditional. Shear and elevated
instability are present so a few severe storms may occur. Once
sunset occurs the primary risk will change to a heavy rain and flash
flooding.

The HRRR/RAP time lag trends indicate elevated convection will
develop and quickly expand in areal coverage in the 02z-08z time
frame as the LLJ strengthens and increases the overall forcing and
moisture across the area.

The area for heavier rainfall appears to have been shifted northward
slightly with the area south of a Marshalltown, IA to Pontiac, IL
line being favored. However most areas north of I-80 have been dry
and (outside of urban areas) should be able to handle any locally
heavy rainfall.

Areal coverage of the rain will reach a peak after midnight and
continue through just after sunrise when the LLJ is the strongest.

Saturday areal coverage of the rain will decrease during the morning
hours. An approaching upper low and attendant surface low will cause
an increase in areal coverage of the rain during the afternoon that
will continue through Saturday night.

Areas general south of I-80 have the best chances for rain with
lower chances north of I-80.

As for rainfall amounts there should be a general 1.5 to 3 inch
rainfall south of I-80 by sunrise Sunday. Warm rain processes will
dominate so higher than normal rainfall rates will be seen out of 35-
40 dbz radar returns. If storms repeat over the same area the
localized excessive rainfall amounts of around 5 inches are
possible. Most areas north of I-80 are expected to see rainfall
amounts of under an inch.

.LONG TERM...(Saturday Night through Friday)
ISSUED AT 328 PM CDT Fri Jul 9 2021

The overall forecast has a daily risk of rain and thunderstorms.
However there will be more dry hours than wet.

Sunday through Monday
Assessment...medium confidence

The upper low will slowly move into the area. The forcing from the
upper low and attendant surface low will allow showers and some
thunderstorms to persist or develop across the area. The risk of
rain will be the highest Sunday into Sunday night when the attendant
surface low is the strongest. During this time period the model
consensus has chance to likely pops with the highest pops generally
east of a Freeport, IL to Ottumwa, IA line.

By Monday the rain risk will be somewhat lower and starting to take
on a more diurnal cycle as the attendant surface low weakens. The
model consensus has the highest pops along and east of the
Mississippi.

Monday night through Tuesday night
Assessment...low to medium confidence

The upper low will continue to slowly spin and move east across the
area. Convection will become more diurnal with the highest pops in
the afternoon and evening with mainly dry conditions overnight and
during the morning.

The model consensus is attempting to show this with the higher pops
during the afternoon/evening. Pops are slight chance to chance pops.

Wednesday through Friday
Assessment...low to medium confidence

The upper low will slowly move east of the area during the second
half of the week but the models are indicating a front moving into
the area and stalling before washing out. There are disagreements
between the models on when the front will arrive but it appears the
Wednesday night into Thursday time period is favored.

The model consensus does show this with the highest pops Wednesday
night into Thursday. At the same time the model consensus continues
to show a diurnal cycle to the rain chances before and after the
frontal passage with the highest pops in the afternoon and evening.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
ISSUED AT 558 PM CDT Fri Jul 9 2021

Poor aviation conditions are expected tonight into Saturday
morning with periods of showers and thunderstorms, becoming most
widespread after midnight. Ceilings will deteriorate to IFR
tonight into early/mid Saturday morning before a return to MVFR
for the remainder of the day. The storms overnight will be
capable of dropping visibilities briefly to LIFR.

&&

.HYDROLOGY...
Issued at 152 PM CDT Fri Jul 9 2021

Another heavy rain event will occur over the next 48 hours with
the heaviest rainfall generally south of I-80. Tributary rivers
are expected to see rises that may be significant.

Unfortunately there are still questions regarding how the
predicted rainfall will play out. Storms will likely repeat over
parts of the area and result in excessive rainfall. A general
rainfall of 2 to 3 inches across the area is expected but amounts
up to 5 inches are possible where storms repeat.

A flood watch was issued for the La Moine river at Colmar and may
get upgraded to a warning depending upon how much rain falls in
the basin.

Other tributary rivers that will need to be watched are the Skunk
river in southeast Iowa and the Fox river from southeast Iowa into
northeast Missouri.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Des Moines-Henry
     IA-Jefferson-Lee-Van Buren.

IL...Flash Flood Watch through Saturday morning for Hancock-Henderson-
     McDonough-Warren.

MO...Flash Flood Watch through Saturday morning for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...Uttech
HYDROLOGY...08
Hazardous weather outlook, Jul 9, 2:14 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
214 PM CDT Fri Jul 9 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
214 PM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Late this afternoon into the evening, thunderstorms are expected
to develop. Some of these storms are expected to be severe. The
Storm Prediction Center has an enhanced risk of severe storms
south of a Des Moines, Iowa to Springfield, Illinois line. A
slight risk of severe storms extends north to a Vinton, Iowa to
Peoria, Illinois line. The rest of the area has a marginal risk of
severe storms.

The primary severe risks are frequent lighting, damaging winds,
large hail, isolated tornadoes, and torrential rain. Flash
flooding will be possible, especially in southeast Iowa, west
central Illinois and far northeast Missouri.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Additional showers and thunderstorms are expected across the area
Saturday and Sunday. The primary threat with thunderstorms will be
heavy rainfall.

Chances for showers and thunderstorms will continue into early
next week. It is too early to determine any severe risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely. Rainfall amounts over 1 inch would
be helpful, even in the middle of the night. Please report any
hail and flash flooding you experience, even during the overnight
hours.

In the hours before

Local storm report, Jul 9, 6:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             SWEDESBURG              41.10N 91.54W
07/09/2021  M1.75 INCH       HENRY              IA   TRAINED SPOTTER

            GOLF BALL HAIL ON 218 NEAR SWEDESBURG. HEAVY
            RAIN WITH NEAR ZERO VISIBILITY.

&&
Local storm report, Jul 9, 6:32 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             MOUNT UNION             41.06N 91.39W
07/09/2021  M1.50 INCH       HENRY              IA   TRAINED SPOTTER

&&
Special weather statement, Jul 9, 6:37 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
637 PM CDT Fri Jul 9 2021

IAC011-095-100000-
Benton-Iowa-
637 PM CDT Fri Jul 9 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BENTON AND NORTHERN
IOWA COUNTIES UNTIL 700 PM CDT...

At 636 PM CDT, a strong thunderstorm was located over Belle Plaine,
or 11 miles northwest of Marengo, moving east at 35 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Marengo, Belle Plaine, Blairstown, Keystone, Norway, Luzerne, Middle
Amana, South Amana, West Amana, Hannen Lake Park, Watkins, Koszta,
High Amana and Iowa County Fairgrounds.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4200 9230 4198 9184 4176 9189 4181 9230
TIME...MOT...LOC 2336Z 278DEG 32KT 4190 9223

Uttech
Local storm report, Jul 9, 6:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 WSW MOUNT UNION       41.03N 91.45W
07/09/2021  M0.70 INCH       HENRY              IA   TRAINED SPOTTER

            A FEW DIME SIZED HAIL STONES AND HEAVY RAIN.
            TIME ESTIMATED.

&&
Local storm report, Jul 9, 6:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             1 ESE NEW LONDON        40.92N 91.40W
07/09/2021  M0.88 INCH       HENRY              IA   TRAINED SPOTTER

            NICKEL SIZED HAIL FOR ABOUT 2 MINUTES ENDING
            AROUND 653 PM.

&&
Local storm report, Jul 9, 7:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             1 SE NEW LONDON         40.92N 91.39W
07/09/2021  M1.00 INCH       HENRY              IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:08 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren37 min
Jul 9, 7:39 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren66 min
Jul 9, 8:57 PM CDTSevere Thunderstorm WarningDVNHancock33 min
Jul 9, 9:23 PM CDTSpecial Weather StatementDVNHancock52 min
Jul 10, 2:21 AM CDTRiver Flood WarningDVNHancock, McDonough28 hr
Jul 9, 7:29 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Louisa, Washington31 min
Jul 9, 7:51 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Washington24 min
Jul 9, 8:25 PM CDTSevere Thunderstorm WarningDVNHenry, Lee, Van Buren35 min
Jul 10, 4:25 AM CDTSpecial Weather StatementDVNJefferson, Keokuk, Van Buren95 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.